Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 13, NWS Norman, OK

February 26, 1995Lincoln County, Logan County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Feb 26, 1995, 5:46 PM CST for Lincoln County, Logan County, Oklahoma. It was in force for 44 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 26, 1995, 5:46 PM CST (23:46 UTC)
Expired
Feb 26, 1995, 6:30 PM CST
In force
44 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Lincoln County, OK, Logan County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1995-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1995-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 262343 RRA
SVROKC
OKC081-083-270030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
546 PM CST SUN FEB 26 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 630 PM CST FOR
PEOPLE IN THE FOLLOWING COUNTIES

IN CENTRAL OKLAHOMA
     LOGAN AND WESTERN LINCOLN 

INCLUDING THE FOLLOWING LOCATIONS
    
CARNEY...CRESCENT...FALLIS...GUTHRIE...LANGSTON...LOVELL...MERIDIAN...
MULHALL...NAVINA...ORLANDO AND SEWARD

AT 546 PM CST RADAR INDICATED SEVERE THUNDERSTORMS OVER NAVINA...ONE
7 MILES WEST OF MULHALL...AND 5 MILES WEST OF FALLIS.

THE STORMS WERE MOVING TO THE EAST-NORTHEAST AT 15 TO 20 MILES PER HOUR.

HAIL UP TO GOLFBALL SIZE CAN BE EXPECTED WITH THESE STORMS.


SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 60 MPH OR HIGHER...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN.  FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.


LAT...LON 3568  9711 3570  9767 3615  9764 3617  9735

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 3:45 PM CST, 2 hours 1 minute earlier.

Area forecast discussion, Feb 26, 3:45 PM CST, 2 hours 1 minute before
FPUS3 KOKC 262142
AFDOKC
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
345 PM CST SUN FEB 26 1995

SCTD TSTMS DVLPG JUST AHD OF DRY LN MOVG THRU WRN OK SHUD CONT TO INCRS
IN CVRG DURG THE EVE HRS AS CNVRGNC ZN MOVS INTO DPR MSTR. WK CDFNT ACRS
NRN TX/ERN OK PNHDLS WL ALSO BE ADVANCING SEWD OVRNGT. UPR TROF/VORT MAX
MOVG THRU AREA... REACHING ERN OK BY MRNG... WL LEND SUPPORT TO E-SEWD
PROG OF SFC SYSTEMS. WL LEAVE IN LOW POPS FOR ERLY MON MRNG FOR CNTRL
ZNS... ENDING BY MIDDAY IN SERN ZNS. TEMPS WL CONT ABV NORMAL MOST AREAS
ON MON AS PAC FNT HAS LTL COOL AIR. HWVR... COLDER AIR WL BE MOVG INTO
AREA ON TUES AS SCNDRY SURGE OF CANADIAN AIR SPRDS INTO AREA. SCT RN WL
BE PSBL IN XTNDD PDS...PSBLY MIXD WITH ZR IN FAR NRN ZNS.

FCSTID=32
HBR   48  74  42  61 / 30  0   0   0
OKC   52  72  44  60 / 60  20  0   0
SPS   50  79  48  68 / 30  0   0   0
GAG   42  69  36  56 / 20  0   0   0
PNC   51  69  38  55 / 60  20  0   10
DUA   57  76  49  68 / 80  40  0   0

.OKC...NONE.
.TX...NONE.

In the hours before

Special weather statement, Feb 26, 12:26 PM CST, 5 hours 20 minutes before
OKZ004>053-TXZ083>090-262300-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1230 PM CST SUN FEB FEB 26 1995

...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT OVER SOUTHWEST OKLAHOMA AND THE WESTERN PORTION OF NORTH TEXAS.
THE AREA IS GENERALLY SOUTH OF I-40 AND WEST OF I-35.

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF
THE AREA...

THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND HIGH WINDS.
HOWEVER...THE WIND PROFILE EXPECTED BY THIS AFTERNOON AND EVENING
SUGGESTS THAT ISOLATED TORNADOES MAY ALSO BE POSSIBLE.

AT THE SURFACE...STRONG SOUTHERLY WINDS CONTINUE TO BRING WARM MOIST AIR
NORTHWARD OVER NORTH TEXAS AND OKLAHOMA...WHILE AN AREA OF LOW PRESSURE
OVER SOUTHWEST KANSAS MOVES SOUTHEASTWARD TOWARD WESTERN OKLAHOMA.
A DRYLINE IN THE EASTERN TEXAS PANHANDLE WILL CONTINUE TO MOVE EAST
INTO THE WESTERN PARTS OF NORTH TEXAS AND OKLAHOMA THROUGH THE
AFTERNOON. THE SURFACE LOW AND DRYLINE WILL ACT TO FOCUS CONVERGENCE OF
THE MOIST AND UNSTABLE AIR OVER THE REGION...POSSIBLY PRODUCING SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING.

IN THE UPPER LEVELS OF THE ATMOSPHERE...COOLER AIR AND STRONGER WINDS
WILL MOVE OVER THE AREA AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM
THE WEST. THIS...COMBINED WITH AFTERNOON HEATING... WILL ALSO ENHANCE
SEVERE THUNDERSTORM DEVELOPMENT.

SPOTTER GROUPS OVER THE AREA SHOULD REMAIN ALERT THIS AFTERNOON AND
EVENING FOR POSSIBLE ACTIVATION. STAY TUNED TO NOAA WEATHER RADIO AND
THE MEDIA FOR LATER UPDATES.

17/32
Local storm report, Feb 26, 3:05 PM CST, 2 hours 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
305 PM CST SUN FEB 26 1995

TIME        COUNTY              EVENT

301 PM      BLAINE            NICKEL SIZED HAIL AT ROMAN NOSE
            H                  STATE PARK.

J
Local storm report, Feb 26, 3:26 PM CST, 2 hours 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
330 PM CST SUN FEB 26 1995

TIME        COUNTY              EVENT

310 PM      BLAINE            3/4 TO 1 INCH HAIL AT HITCHCOCK.

J
Local storm report, Feb 26, 3:30 PM CST, 2 hours 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
330 PM CST SUN FEB 26 1995

TIME        COUNTY              EVENT

310 PM      BLAINE            3/4 TO 1 INCH HAIL AT HITCHCOCK.

J

.

J
Local storm report, Feb 26, 4:52 PM CST, 54 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
455 PM CST SUN FEB 26 1995

TIME        COUNTY              EVENT

301 PM      BLAINE            NICKEL-SIZED HAIL AT ROMAN NOSE STATE PARK

336 PM      BLAINE            A LITTLE LARGER THAN DIME-SIZED HAIL 5E
                              AND 1N OF WATONGA

345 PM      BLAINE            QUARTER-SIZED HAIL AND LITTLE LARGER IN
                              GEARY

349 PM      CANADIAN          NICKEL-SIZED HAIL 3W OF KARNS

357 PM      KINGFISHER        3/4 INCH HAIL IN LOYAL

420 PM      KINGFISHER        DIME-SIZED HAIL 8W AND 3N OF OKARCHE

425 PM      KINGFISHER        QUARTER-SIZED AND LARGER HAIL COVERING THE
        t                      GROUND 5W OF OKARCHE

427 PM      KINGFISHER        UP TO QUARTER-SIZED HAIL 1NW OF OKARCHE

SN
Local storm report, Feb 26, 4:55 PM CST, 51 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
455 PM CST SUN FEB 26 1995

TIME        COUNTY              EVENT

301 PM      BLAINE            NICKEL-SIZED HAIL AT ROMAN NOSE STATE PARK

336 PM      BLAINE            A LITTLE LARGER THAN DIME-SIZED HAIL 5E
                              AND 1N OF WATONGA

345 PM      BLAINE            QUARTER-SIZED HAIL AND LITTLE LARGER IN
                              GEARY

349 PM      CANADIAN          NICKEL-SIZED HAIL 3W OF KARNS

357 PM      KINGFISHER        3/4 INCH HAIL IN LOYAL

420 PM      KINGFISHER        DIME-SIZED HAIL 8W AND 3N OF OKARCHE

425 PM      KINGFISHER        QUARTER-SIZED AND LARGER HAIL COVERING THE
                              GROUND 5W OF OKARCHE

427 PM      KINGFISHER        UP TO QUARTER-SIZED HAIL 1NW OF OKARCHE

SN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 2:46 PM CSTSevere Thunderstorm WarningOUNBlaine44 min
Feb 26, 3:33 PM CSTSevere Thunderstorm WarningOUNBlaine, Kingfisher42 min
Feb 26, 3:43 PM CSTSevere Thunderstorm WarningOUNBlaine, Canadian47 min
Feb 26, 4:12 PM CSTSevere Thunderstorm WarningOUNKingfisher48 min
Feb 26, 5:01 PM CSTSevere Thunderstorm WarningOUNKingfisher, Logan44 min
Feb 26, 5:15 PM CSTSevere Thunderstorm WarningOUNKay45 min
Feb 26, 5:31 PM CSTSevere Thunderstorm WarningOUNNoble29 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.